$data.PageTitle

image.jpg

Public health officials warn of highly-potent drugs circulating in Greater Sudbury that have led to an increase in suspected opioid-related overdoses.

Officials say this serves as an important reminder that every batch of street drugs is different and may be cut or mixed with substances, such as fentanyl or carfentanil. Even a very small amount of these substances can cause an overdose.

Prevent overdoses, save lives:

  • Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you.
  • When using drugs with a friend, do not use at the same time.
  • When switching substances or if you have not used in a while, start with a lower dose.
  • Carry a naloxone kit.
  • Use multiple doses of naloxone as needed.
  • Call 911 if you suspect an overdose.
  • Avoid mixing drugs, including prescribed, over the counter, and illegal drugs.
  • Avoid drinking alcohol while using other drugs.

Overdose symptoms include:

  • blue lips or nails
  • dizziness and confusion
  • the person can’t be woken up
  • choking, gurgling, or snoring sounds
  • slow, weak, or no breathing
  • drowsiness or difficulty staying awake

A naloxone kit can help temporarily reverse an opioid overdose.

They are available for free at: The Point, Public Health Sudbury & Districts, Réseau ACCESS Network, Sudbury Action Centre for Youth, or local pharmacist.